Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An automata theoretic approach to the generalized word problem in graphs of groups

Authors: Markus Lohrey and Benjamin Steinberg
Journal: Proc. Amer. Math. Soc. 138 (2010), 445-453
MSC (2000): Primary 20E06, 20F10
Published electronically: September 16, 2009
MathSciNet review: 2557162
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a simpler proof using automata theory of a recent result of Kapovich, Weidmann and Myasnikov according to which so-called benign graphs of groups preserve decidability of the generalized word problem. These include graphs of groups in which edge groups are polycyclic-by-finite and vertex groups are either locally quasiconvex hyperbolic or polycyclic-by-finite and so in particular chordal graph groups (right-angled Artin groups).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20E06, 20F10

Retrieve articles in all journals with MSC (2000): 20E06, 20F10

Additional Information

Markus Lohrey
Affiliation: Institut für Informatik, Universität Leipzig, 04009 Leipzig, Germany

Benjamin Steinberg
Affiliation: School of Mathematics and Statistics, Carleton University, Ottawa, Ontario, Canada K1S 5B6

Received by editor(s): May 27, 2009
Published electronically: September 16, 2009
Additional Notes: The authors would like to acknowledge the support of the DFG Mercator program. The second author is also supported by an NSERC grant.
Communicated by: Jonathan I. Hall
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society